Hail, Colfax
- When
- June 30, 3:14 PM MST to 3:18 PM MST
- Where
- Colfax County, Sugarite
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.950, -104.383
A storm with small but intense hail moved from Sugarite Canyon State Park southeast to Capulin Volcano National Monument.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A storm with small but intense hail moved from Sugarite Canyon State Park southeast to Capulin Volcano National Monument.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 30, 1:38 PM MST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 238 PM MDT THU JUN 30 2005 .DISCUSSION...NOT MUCH CHANGE TO THE PREVIOUS FORECASTS. SEEMS THAT TODAY CU FIELD RATHER SLOW TO DEVELOP ACROSS THE EAST IN THE WAKE OF THE COLD FRONT. SO HAVE DECIDED TO LOWER POPS JUST A BIT ACROSS THE EASTERN PLAINS FOR THE EVENING HOURS. FRIDAY WILL BE MUCH OF THE SAME AS TODAY WITH SHOWERS AND THUNDERSTORMS FORMING ALONG THE CENTRAL MOUNTAIN CHAIN AND MOVING EAST ONTO THE PLAINS IN THE LATE AFTERNOON/EARLY EVENING HOURS. THE UPPER LEVEL HIGH PRESSURE SYSTEM THAT HAS BEEN THE DOMINATE WEATHER FEATURE FOR MUCH OF THE PAST WEEK WILL BEGIN SLIDING TO THE SOUTH AND SOUTHWEST. THIS WILL ALLOW SHOWER AND THUNDERSTORM ACTIVITY TO FORM EACH AFTERNOON OVER THE NORTHERN MOUNTAINS AND MOVE EAST INTO THE NORTHEAST PLAINS DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SUNDAY MAY BE THE ONLY DOWN DAY PRECIP WISE...HOWEVER FOR MONDAY THROUGH THE REMAINDER OF THE EXTENDED FORECAST LOOKS LIKE THE HIGH WILL REMAIN JUST S/SW OF THE AREA ALLOWING ACTIVITY TO FORM OVER THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 94 56 95 / 0 0 0 0 GALLUP.......................... 42 92 45 93 / 0 0 0 0 GRANTS.......................... 44 93 47 93 / 0 0 0 0 GLENWOOD........................ 59 100 60 99 / 0 0 0 0 CHAMA........................... 38 83 40 85 / 0 0 0 0 LOS ALAMOS...................... 50 90 54 91 / 0 0 0 0 RED RIVER....................... 41 74 43 76 / 0 20 10 10 TAOS............................ 47 87 47 89 / 0 0 0 0 SANTA FE........................ 50 89 53 91 / 0 0 0 0 SANTA FE AIRPORT................ 53 92 56 93 / 0 0 0 0 ESPANOLA........................ 54 95 56 97 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 97 66 97 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 60 98 62 99 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 94 63 94 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 63 96 65 96 / 0 0 0 0 SOCORRO......................... 65 100 65 100 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 60 86 61 86 / 0 0 0 0 MORIARTY/ESTANCIA............... 52 93 53 93 / 0 0 0 0 CARRIZOZO....................... 60 96 61 97 / 0 0 0 0 RUIDOSO......................... 62 87 61 88 / 0 0 0 0 RATON........................... 52 86 52 89 / 10 20 10 10 LAS VEGAS....................... 52 86 52 89 / 10 10 10 10 ROY............................. 57 85 57 89 / 10 20 20 0 CLAYTON......................... 60 85 61 90 / 10 20 20 0 SANTA ROSA...................... 62 95 62 97 / 10 10 10 0 TUCUMCARI....................... 65 94 66 98 / 10 10 20 0 FORT SUMNER..................... 65 97 65 99 / 10 10 10 0 CLOVIS.......................... 64 94 65 96 / 10 10 20 0 PORTALES........................ 65 96 66 98 / 10 10 20 0 ROSWELL......................... 68 102 68 102 / 10 0 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 30 2005 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 554 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FAR NORTHEAST PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE...DAMAGING HAIL AND STRONG WIND GUSTS AROUND 60 MPH. OTHER THUNDERSTORMS MAY FORM OVER THE NORTHERN MOUNTAINS AND EASTERN PLAINS THIS AFTERNOON INTO THE NIGHTTIME HOURS. PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NEW MEXICO FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING BETWEEN 300 PM MDT AND 1000 PM MDT OVER UNION COUNTY IN FAR NORTHEAST NEW MEXICO. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT THU JUN 30 2005 NMZ005-302215- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING ACROSS INTERSTATE 25 JUST NORTH OF RATON... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHWEST OF RATON. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUGARITE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. KJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT THU JUN 30 2005 NMZ005-302215- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING ACROSS INTERSTATE 25 JUST NORTH OF RATON... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTH OF RATON ALONG INTERSTATE 25. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUGARITE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. KJ
The Pueblo radar (KPUX), 169 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454413, 5454414, 5454415.